A new mathematical model for chemotactic bacterial colony growth

DSpace Repository

A new mathematical model for chemotactic bacterial colony growth

Show full item record

Files for download

Find Full text There are no files associated with this item..

Facebook

Simple item record

Publication Article, peer reviewed scientific
Title A new mathematical model for chemotactic bacterial colony growth
Author(s) Alpkvist, Erik ; Overgaard, Nils-Christian ; Gustafsson, Stefan ; Heyden, Anders
Date 2004
English abstract
A new continuum model for the growth of a single species biofilm is proposed. The geometry of the biofilm is described by the interface between the biomass and the surrounding liquid. Nutrient transport is given by the solution of a semi-linear Poisson equation. In this model we study the morphology of a chemotactic bacterial colony, which grows in the direction of increasing nutrient concentration. Numerical simulations using the level set method and finite difference schemes are presented. The results show rich heterogeneous morphology.
Publisher IWA Publishing
Host/Issue Water Science & Technology;11-12
Volume 49
ISSN 0273-1223
Pages 187-192
Language eng (iso)
Subject(s) Sciences
Research Subject Categories::MATHEMATICS
Handle http://hdl.handle.net/2043/11481 (link to this page)

This item appears in the following Collection(s)

Show full item record

Search


Browse

My Account

Statistics